Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the structure of real transitive Lie algebras


Author: Jack F. Conn
Journal: Trans. Amer. Math. Soc. 286 (1984), 1-71
MSC: Primary 58H05; Secondary 17B65, 22E65
MathSciNet review: 756031
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we examine some of the ways in which abstract algebraic objects in a transitive Lie algebra $ L$ are expressed geometrically in the action of each transitive Lie pseudogroup $ \Gamma $ associated to $ L$. We relate those chain decompositions of $ \Gamma $ which result from considering $ \Gamma $-invariant foliations to Jordan-Hölder sequences (in the sense of Cartan and Guillemin) for $ L$. Local coordinates are constructed which display the nature of the partial differential equations defining $ \Gamma $; in particular, locally homogeneous pseudocomplex structures (also called $ {\text{CR}}$-structures) are associated to the nonabelian quotients of complex type in a Jordan-Hölder sequence for $ L$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58H05, 17B65, 22E65

Retrieve articles in all journals with MSC: 58H05, 17B65, 22E65


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0756031-0
PII: S 0002-9947(1984)0756031-0
Article copyright: © Copyright 1984 American Mathematical Society